Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 78, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 16, 2012, 3:20 PM EDT for Sampson County, North Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2012, 3:20 PM EDT (19:20 UTC)
- Expired
- May 16, 2012, 4:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Sampson County, NC
The radar
The Wilmington radar (KLTX), 84 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2326 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
423
WUUS52 KRAH 161920
SVRRAH
NCC163-162015-
/O.NEW.KRAH.SV.W.0078.120516T1920Z-120516T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT WED MAY 16 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 415 PM EDT
* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTH OF GARLAND...OR 12 MILES
NORTHEAST OF ELIZABETHTOWN...MOVING NORTHEAST AT 15 MPH. QUARTER
SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
GARLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3461 7832 3467 7833 3470 7838 3474 7839
3484 7849 3502 7815 3489 7814 3474 7819
3472 7814 3472 7811 3471 7811 3468 7815
3455 7825
TIME...MOT...LOC 1919Z 228DEG 15KT 3471 7842
$$
222 follow-up statements
390
WWUS52 KRAH 161933
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
333 PM EDT WED MAY 16 2012
NCC163-162015-
/O.CON.KRAH.SV.W.0078.000000T0000Z-120516T2015Z/
SAMPSON NC-
333 PM EDT WED MAY 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN SAMPSON COUNTY...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORMS OVER SOUTHEASTERN SAMPSON COUNTY...
MOVING NORTHEAST AT 15 MPH. THESE STORMS WERE LOCATED FROM GARLAND
TO TURKEY.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
HEAVY RAIN AND MINOR FLOODING.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...GARLAND... HARRELLS AND
TURKEY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3461 7832 3467 7833 3470 7838 3474 7839
3484 7849 3502 7815 3489 7814 3474 7819
3472 7814 3472 7811 3471 7811 3468 7815
3455 7825
TIME...MOT...LOC 1931Z 228DEG 15KT 3474 7837
$$
22008
WWUS52 KRAH 162008
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
408 PM EDT WED MAY 16 2012
NCC163-162016-
/O.EXP.KRAH.SV.W.0078.000000T0000Z-120516T2015Z/
SAMPSON NC-
408 PM EDT WED MAY 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAMPSON COUNTY
EXPIRES AT 415 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
ADDITIONAL STRONG TO SEVERE STORMS WILL BE POSSIBLE OVER NORTHERN
SAMPSON COUNTY THROUGH 500 PM.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3461 7832 3467 7833 3470 7838 3474 7839
3484 7849 3502 7815 3489 7814 3474 7819
3472 7814 3472 7811 3471 7811 3468 7815
3455 7825
TIME...MOT...LOC 2006Z 228DEG 15KT 3484 7824
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:50 PM EDT, 30 minutes earlier.
Area forecast discussion, May 16, 2:50 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 250 PM EDT WED MAY 16 2012 .SYNOPSIS... A FRONTAL SYSTEM WILL MOVE FROM THE OHIO VALLEY SOUTHWARD THROUGH THE REGION OVERNIGHT. HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND...LEADING TO A PERIOD OF MORE SETTLED WEATHER. && .NEAR TERM /THROUGH TONIGHT/... AS OF 220 PM WEDNESDAY... CURRENTLY...A COLD FRONT REMAINS DRAPED ACROSS THE OHIO RIVER VALLEY AND THAT WILL SLOWLY WORK ITS WAY SOUTHEASTWARD AND THROUGH CENTRAL NC BY TOMORROW. A SECONDARY TROUGH REMAINS ANCHORED OVER THE PIEDMONT. AS OF 18Z...KRAX RADAR SHOWS MOST OF THE FORECAST AREA IS CLEAR OF CONVECTIVE ACTIVITY AT THIS TIME. LOOKING OUT THE FORECAST WINDOW AND AT VISIBLE SATELLITE PRODUCTS IT IS EASY TO TELL THAT CONVECTIVE TOWERS ARE BEGINNING TO GROW. SO FAR TODAY THE SEA BREEZE HAS BEEN THE MAIN FORCING FOR CONVECTION ALONG THE NC COASTLINE. AS THIS PUSHES INLAND THUNDERSTORM COVERAGE SHOULD INCREASE IN THE SOUTHEAST. OUTSIDE OF THE SEA BREEZE...SOME CONVECTION HAS INITIATED IN AREAS WHERE TEMPERATURES HAVE REACHED THE LOWER 80S AND IT SEEMS LIKE THIS COULD BE THE CONVECTIVE TEMPERATURE FOR THE AFTERNOON. OTHERWISE A SECONDARY AXIS OF CONVECTION WILL BE WITH THE TROUGH SET UP OVER THE WESTERN PIEDMONT AND WE HAVE ALREADY SEEN SOME DEVELOPMENT FROM MARTINSVILLE VA BACK THROUGH THE YADKIN VALLEY. LOOK FOR THESE TO BE THE PRIMARY FORCING MECHANISMS THIS AFTERNOON WITH SCATTERED COVERAGE IN BETWEEN THE TWO BOUNDARIES. WATER VAPOR IMAGERY SHOWS THAT INCREASED MOISTURE FROM THE EARLIER SHORTWAVE OVER SOUTHERN GA AND NORTHERN FL HAS MADE IT INTO THE SOUTHERN HALF OF THE STATE AND MAY HELP TO ENHANCE ACTIVITY THIS AFTERNOON. MOST CONVECTION SHOULD REMAIN SUB SEVERE TODAY BUT LIKE YESTERDAY ISOLATED SEVERE STORMS WILL BE POSSIBLE ESPECIALLY IN THE SOUTH AND EAST. IN THIS AREA SURFACE BASED CAPE IS UPWARDS OF 2000 J/KG AND EFFECTIVE SHEAR OF 30-35 KTS. LOW LEVEL LAPSE RATES ARE BETWEEN 7 AND 8 DEGREES WITH 6-6.5 DEGREE LAPSE RATES ALOFT. PRECIPITABLE WATER IS HIGHEST EAST OF THE I-95 CORRIDOR WHERE IT REACHES 1.5 INCHES. DCAPE IS A BIT HIGHER IN THE WEST WHERE DRIER MID AND UPPER LEVEL AIR EXISTS AND WILL LEAD TO A BETTER CHANCE OF DOWNBURSTS IN THESE AREAS. CONVECTION SHOULD LAST INTO THE EARLY NIGHTTIME HOURS. ANY FLOODING SHOULD BE LIMITED TODAY AS STORMS ARE MOVING A BIT FASTER THAN IN PREVIOUS DAYS. FLOODING COULD BE A PROBLEM WHERE TRAINING OF STORMS OCCURS...MOST LIKELY ALONG EITHER OF THE TWO AFOREMENTIONED BOUNDARIES. TEMPERATURES THIS AFTERNOON WILL CLIMB TO THE UPPER 70S AND LOW 80S ACROSS THE REGION. CLOUDINESS WILL CONTINUE TO INCREASE AS MOISTURE ADVECTS INTO THE AREA. WINDS WILL BE LIGHT AND VARIABLE OUTSIDE OF CONVECTION. TONIGHT EXPECT SOME FOG AND/OR LOW STRATUS AT EASTERN SITES INCLUDING RDU. THIS SHOULD BEGIN AFTER 6Z AND CONTINUE THROUGH SUNRISE. AS THE FRONT MOVES THROUGH...WINDS WILL PICK UP TO NEAR 10 KNOTS OUT OF THE NORTH NORTHEAST SOMETIME AFTER SUNRISE. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... AS OF 250 PM WEDNESDAY... THURSDAY...MID LEVEL TROUGH AND ASSOCIATED SURFACE FRONT PROJECTED TO LIE ALONG OUR FAR SE COUNTIES BY 8 AM THU. BASED ON CURRENT MOVEMENT TO OUR NW...THIS MAY BE TOO FAST BY 4-6 HOURS. THUS...COULD SEE A FEW SHOWERS ALONG AND SOUTHEAST OF A WADESBORO-RALEIGH-HALIFAX LINE TO START THE DAY THU. EXPECT COVERAGE NO MORE THAN 20-25 PERCENT. ARRIVAL OF DRIER AIR SLOW TO OCCUR INITIALLY IN THE PIEDMONT BUT SHOULD SEE GRADUAL DISSIPATION OF CLOUDS FROM THE NW LATE THU AM INTO THE AFTERNOON HOURS. BY THU AFTERNOON...BETTER MOISTURE/INSTABILITY IMMEDIATELY SE OF OUR FORECAST AREA BUT SHOULD SEE SCATTERED SHOWERS AND ISOLATED T-STORM ON THE COOL SIDE OF THE BOUNDARY OVER OUR FAR S-SW COUNTIES. SEVERE PARAMETERS SUGGEST SEVERE THREAT MINIMAL AT THIS TIME. TEMPS THU DEPENDENT ON EXTENT OF CLOUD COVERAGE. COOL AIR ADVECTION MORE PRONOUNCED NE SO EXPECT COOLER AIR TEMPS IN THIS REGION. MAX TEMPS THU MID 70S NE TO LOWER 80S SW. FRIDAY INTO SATURDAY...DRIER MORE STABLE AIR MASS ENVELOPES THE REGION AS DRY AIR RIDGE ASSOCIATED WITH A PARENT HIGH OVER NEW ENGLAND NOSES SWD INTO THE CAROLINAS. LOW LEVEL NNE FLOW WILL MAINTAIN A SEASONABLY COOL AIR MASS WITH MAX TEMPS A FEW DEGREES SHY OF NORMAL. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 250 PM WEDNESDAY... SUNDAY...UPPER AIR PATTERN FEATURES A DECENT S/W CROSSING THE NORTH CENTRAL U.S. AND AN UPPER LEVEL LOW IN THE VICINITY OF THE SE U.S./NORTHERN FL PENINSULA. ECMWF MUCH MORE ENERGETIC/MORE CLOSED OFF WITH THIS UPPER LOW COMPARED TO THE GFS AND FARTHER S-SW. INVERTED TROUGH ASSOCIATED WITH THE UPPER LEVEL LOW PROJECTED TO LIE NEAR THE NC COAST WITH THE ECMWF DRIFTING THIS FEATURE TOWARD THE I-95 CORRIDOR BY SUNDAY EVENING. GFS MAINTAINS A DECENT SURFACE RIDGE AXIS ACROSS OUR REGION...KEEPING SURFACE TROUGH CLOSER TO THE COAST. ECMWF SOLUTION APPEARS TOO AGGRESSIVE AS IT TOO MAINTAINS A SURFACE RIDGE OVER CENTRAL NC. PLAN TO KEEP SUNDAY/SUNDAY NIGHT DRY. STOUT LOW LEVEL NE FLOW MAY RESULT IN DECK OF STRATOCU OVER THE EASTERN COUNTIES SUNDAY RESULTING IN COOLER TEMPS AND A FAIRLY UNIFORM MAX TEMP FIELD ACROSS THE REGION. MAX TEMPS 75-78. MONDAY INTO TUESDAY...MAIN S/W IN THE NORTHERN BRANCH WILL PROGRESS EAST FROM THE GREAT LAKES INTO NEW ENGLAND. THIS FEATURE EXPECTED TO INDUCE THE SE U.S. UPPER TROUGH TO LIFT TO THE E-NE. MODELS DISAGREE ON THE AMOUNT OF FORCING POTENTIAL IN THE MID-UPPER LEVELS. SINCE AIR MASS PROJECTED TO BE FAIRLY STABLE AND NO CLEAR SIGNAL OF A FEATURE TO INITIATE/MAINTAIN CONVECTION...PLAN TO CAP POPS AT 20 PERCENT AND CONFINED MAINLY TO THE COASTAL PLAIN. PRESENCE OF STABLE LAYER IN THE LOWEST 5000FT MAY CAUSE STRATUS TO FILL IN AND REMAIN THROUGH MOST OF MONDAY. THIS MAY HOLD TEMPS DOWN RESULTING IN COOLER THAN NORMAL MAX TEMPS. AIR MASS SHOULD MODIFY TUESDAY...LEADING TO NEAR OR SLIGHTLY WARMER THAN NORMAL AFTERNOON TEMPS. WEDNESDAY...MOST MEDIUM RANGE GUIDANCE HINT AT THE APPROACH OF A MID LEVEL TROUGH FROM THE WEST AND A LEE SIDE TROUGH DEVELOPING IN THE PIEDMONT WEDNESDAY AFTERNOON. THESE TWO FEATURES SIGNAL A BETTER POTENTIAL FOR ISOLATED-SCATTERED CONVECTION WEDNESDAY AFTERNOON-EVENING. HOWEVER DUE TO POTENTIAL TIMING ISSUES...WILL CAP POPS AT SLIGHT CHANCE. IN DEVELOPING SW FLOW...TEMPS SHOULD BE ABOVE NORMAL WEDNESDAY IN THE LOW-MID 80S. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 100 PM WEDNESDAY... CEILINGS ARE BEGINNING TO HOVER RIGHT AROUND THE 3 KFT MARK AND CONTINUE TO JUMP BACK AND FORTH BETWEEN VFR AND MVFR CONDITIONS AT ALL SITES THIS AFTERNOON. WITH MOISTURE MOVING IN FROM THE SOUTH...EXPECT CLOUD COVER TO INCREASE ALONG WITH SHOWER AND THUNDERSTORM ACTIVITY. THE MOST PREVALENT STORMS SHOULD BE IN THE EAST THIS AFTERNOON BUT WITH THE PIEDMONT TROUGH IN PLACE WE ARE ALSO SEEING DEVELOPMENT IN THE TRIAD AS OF 17Z. ALTHOUGH MOST STORMS WILL STAY SUB-SEVERE SOME HEAVY RAINS AND GUSTY WINDS ARE POSSIBLE AT ALL STATIONS THIS AFTERNOON INTO THIS EVENING. OTHERWISE WINDS WILL REMAIN LIGHT AND VARIABLE INTO THE OVERNIGHT HOURS. AS THE NIGHT WEARS ON WE SHOULD SEE SOME VISIBILITY RESTRICTIONS IN THE MVFR RANGE AT KRDU AND KFAY AND POSSIBLY LOWER AT KRWI. NOT EXPECTING AS MUCH FOG AND STRATUS ACTIVITY TO THE WEST AND HAVE LEFT ANY MENTION OUT OF THE KGSO AND KINT TAFS AT THIS TIME. CEILINGS AND VISIBILITIES SHOULD LIFT TO VFR AT MOST SITES AFTER SUNRISE TOMORROW WITH THE EXCEPTION OF KRWI WHICH COULD MAINTAIN MVFR CEILINGS THROUGHOUT THE AFTERNOON. NOT MUCH SUB-VFR WEATHER TO TALK ABOUT IN THE LONG TERM. THE RISK FOR SOME MVFR CEILINGS THURSDAY NIGHT STILL EXISTS IN THE SOUTH AND EAST BUT OTHERWISE CONDITIONS SHOULD REMAIN FAVORABLE FOR VFR THROUGH THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ELLIS NEAR TERM...ELLIS SHORT TERM...WSS LONG TERM...WSS AVIATION...ELLIS
Hazardous weather outlook, May 16, 6:17 AM EDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 617 AM EDT WED MAY 16 2012 NCZ007>009-021>025-038>040-073>076-083-084-171115- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 617 AM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...SOME OF WHICH MAY BECOME STRONG WITH HAIL AND WIND GUSTS UP TO 50 MPH...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ010-011-026>028-041>043-077-078-085-086-088-089-171115- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 617 AM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING. SOME STORMS MAY BECOME SEVERE AFTER NOON...WITH DAMAGING WIND GUSTS AND LARGE HAIL...AS WELL AS LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. MWS
In the hours before
Local storm report, May 16, 10:32 AM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1032 AM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 6 SSW LOUISBURG 36.02N 78.33W
05/15/2012 E60 MPH FRANKLIN NC AIRPORT CREW
A FRANKLIN COUNTY AIRPORT EMPLOYEE REPORTS THAT A
STRONG THUNDERSTORM WIND GUST...ESTIMATED UP TO 60
MPH...BLEW A PARKED AIRCRAFT OFF ITS PAD AND DISPLACED
IT SEVERAL FEET AWAY. THE AIRCRAFT LANDED UPRIGHT AND NO
DAMAGE WAS NOTED TO IT.
&&
EVENT NUMBER RAH1200249
NPSpecial weather statement, May 16, 3:00 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT WED MAY 16 2012 NCZ028-042-043-077-078-085-086-088-089-162000- EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- INCLUDING THE CITIES OF...ROCKY MOUNT...SMITHFIELD...WILSON... LILLINGTON...GOLDSBORO...LAURINBURG...RAEFORD...FAYETTEVILLE... CLINTON 300 PM EDT WED MAY 16 2012 ...SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN DEVELOPING OVER THE SANDHILLS AND SOUTHERN COASTAL PLAIN... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS DEVELOPING INLAND ACROSS SAMPSON COUNTY. COVERAGE OF THESE SHOWERS AND STORMS WILL CONTINUE TO INCREASE ACROSS THE SANDHILLS AND COASTAL PLAIN THIS AFTERNOON. HEAVY DOWNPOURS WITH RAINFALL RATES OF ONE TO TWO INCHES PER HOUR...SMALL HAIL...AND GUSTY WINDS OF UP TO 35 TO 40 MPH WILL BE POSSIBLE. 22
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:38 PM EDT | Areal Flood Advisory | RAH | Stanly | 2 hr |
| May 15, 8:49 PM EDT | Special Weather Statement | RAH | Stanly | 56 min |
| May 15, 10:49 PM EDT | Special Weather Statement | RAH | Montgomery | 41 min |
| May 16, 12:25 AM EDT | Special Weather Statement | RAH | Anson | 65 min |
| May 16, 2:30 AM EDT | Special Weather Statement | RAH | Davidson | 60 min |
| May 16, 3:02 AM EDT | Special Weather Statement | RAH | Davidson | 58 min |
| May 16, 3:18 AM EDT | Areal Flood Advisory | RAH | Davidson | 4 hr |
| May 16, 5:30 AM EDT | Special Weather Statement | RAH | Halifax, Warren | 60 min |
| May 16, 3:39 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 66 min |
| May 16, 4:20 PM EDT | Areal Flood Advisory | RAH | Sampson | 3 hr |
| May 16, 5:01 PM EDT | Special Weather Statement | RAH | Cumberland | 59 min |
| May 16, 5:53 PM EDT | Areal Flood Advisory | RAH | Sampson | 116 min |
| May 16, 7:16 PM EDT | Special Weather Statement | RAH | Halifax | 59 min |
| May 16, 7:57 PM EDT | Special Weather Statement | RAH | Davidson | 63 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.